Does warfarin allow you to lose weight?

Answers (3)

7 Dec 2012

Hi, i came across this warning for using Warfarin for weight loss if not already prescribed it for blood thinning...

"In a desperate attempt to lose weight, some individuals will resort to dangerous measures including using prescription medications not intended or approved to support weight loss. Coumadin, also known as warfarin, is a prescription drug approved by the Food and Drug Administration as an anticoagulant for thinning blood. This drug is not approved as a weight loss aid, and clinical tests have not established the safety or effectiveness of using Coumadin as a weight loss drug. You should only take Coumadin as prescribed by a licensed physician".

I'm not judging anyone who tries it off label, but jut want to advise you ofthe dangers : )

Votes: +2
jojo-naicker 7 Dec 2012

Hi. Thank you. I'm asking the question because I am on warfarin and I am losing weight. Was just checking if it cud be a cause of warfarin.

Delila 7 Dec 2012

Hi I'm glad u asked because my dad takes it & is having trouble gaining weight, so at least I know he's not alone! Have you spoken to your dr about it?

7 Dec 2012

I'm not sure how you mean that. Do you mean can you lose weight while you're on warfarin or does it cause it? It doesn't usually effect weight.

Votes: +0
jojo-naicker 7 Dec 2012

I have dropped weight since on warfarin. That's my reason for asking.

8 Dec 2012

There are no studies that show that warfarin increases or decreases weight.

Votes: +0
Coco1031 8 Mar 2014

What mg of warfarin?

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Is a side-effect of warfain heat intolerance? I am on warfarin because of a pulmonary embolism.

I've noticed that I can hardly tolerate the heat and humidity in the region that I live. Is this normal? I'm also discontinuing the useage ...

2 answers 19 Aug 2009

Warfarin - itching is aside effect of warffin?

how to cure

1 answer 29 Nov 2009

Pulmonary Embolism -- First Event - can pulmonar embolism be caused by chest traumas?

Three days ago I fell off a ladder and landed on the corner of an end table. I've been having sever pain with deep breathing and have a chronic ...

2 answers 23 Mar 2011

Was put on warfarin three months ago?

due to a luminary embolism, after giving birth, my INR has never really been on target since coming out of hospital, I had a large period a few weeks ...

1 answer 20 Apr 2013

Pulmonary Embolism -- First Event - how long do I stay on coumadin after one incidence of pulmonary?

... embolism. My FMP said I should get off Warfarin after 4 years since one incidence of unexplained pulmonary embolism. What is the indicated term ...

3 answers 29 Nov 2013